Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

   
 
 

 

Cluster algebras I: Foundations


Authors: Sergey Fomin and Andrei Zelevinsky
Journal: J. Amer. Math. Soc. 15 (2002), 497-529
MSC (1991): Primary 14M99; Secondary 17B99
DOI: https://doi.org/10.1090/S0894-0347-01-00385-X
Published electronically: December 28, 2001
MathSciNet review: 1887642
Full-text PDF
View in AMS MathViewer New

Abstract | References | Similar Articles | Additional Information

Abstract: In an attempt to create an algebraic framework for dual canonical bases and total positivity in semisimple groups, we initiate the study of a new class of commutative algebras.


References [Enhancements On Off] (What's this?)

  • 1. A. Berenstein, S. Fomin and A. Zelevinsky, Parametrizations of canonical bases and totally positive matrices, Adv. Math. 122 (1996), 49-149. MR 98j:17008
  • 2. A. Berenstein and A. Zelevinsky, String bases for quantum groups of type $A_r$, in I. M. Gelfand Seminar, 51-89, Adv. Soviet Math. 16, Part 1, Amer. Math. Soc., Providence, RI, 1993. MR 94g:17019
  • 3. A. Berenstein and A. Zelevinsky, Total positivity in Schubert varieties, Comment. Math. Helv. 72 (1997), 128-166. MR 99g:14064
  • 4. A. Berenstein and A. Zelevinsky, Tensor product multiplicities, canonical bases and totally positive varieties, Invent. Math. 143 (2001), 77-128. CMP 2001:06
  • 5. S. Fomin and A. Zelevinsky, Double Bruhat cells and total positivity, J. Amer. Math. Soc. 12 (1999), 335-380. MR 2001f:20097
  • 6. S. Fomin and A. Zelevinsky, Total positivity: tests and parametrizations, Math. Intelligencer 22 (2000), no. 1, 23-33. MR 2001b:15030
  • 7. S. Fomin and A. Zelevinsky, Totally nonnegative and oscillatory elements in semisimple groups, Proc. Amer. Math. Soc. 128 (2000), 3749-3759. MR 2001b:22014
  • 8. S. Fomin and A. Zelevinsky, The Laurent phenomenon, to appear in Adv. in Applied Math.
  • 9. I. M. Gelfand and A. Zelevinsky, Canonical basis in irreducible representations of $gl_3$ and its applications, in: Group theoretical methods in physics, Vol. II (Jurmala, 1985), 127-146, VNU Sci. Press, Utrecht, 1986. MR 89a:17010
  • 10. V. Kac, Infinite dimensional Lie algebras, 3rd edition, Cambridge University Press, 1990. MR 92k:17038
  • 11. J. Kung and G.-C. Rota, The invariant theory of binary forms, Bull. Amer. Math. Soc. (N.S.) 10 (1984), 27-85. MR 85g:05002
  • 12. B. Leclerc and A. Zelevinsky, Quasicommuting families of quantum Plucker coordinates, Amer. Math. Soc. Transl. (2), Vol. 181, Kirillov's Seminar on Representation Theory, 85-108, Amer. Math. Soc., Providence, RI, 1998. MR 99g:14066
  • 13. G. Lusztig, Canonical bases arising from quantized enveloping algebras, J. Amer. Math. Soc. 3 (1990), 447-498. MR 90m:17023
  • 14. G. Lusztig, Introduction to quantum groups, Progress in Mathematics 110, Birkhäuser, 1993. MR 94m:17016
  • 15. G. Lusztig, Total positivity in reductive groups, in: Lie theory and geometry: in honor of Bertram Kostant, Progress in Mathematics 123, Birkhäuser, 1994. MR 96m:20071
  • 16. V. Retakh and A. Zelevinsky, The base affine space and canonical bases in irreducible representations of the group $Sp(4)$, Soviet Math. Dokl. 37 (1988), no. 3, 618-622. MR 89g:22025
  • 17. B. Shapiro, M. Shapiro, A. Vainshtein and A. Zelevinsky, Simply-laced Coxeter groups and groups generated by symplectic transvections, Michigan Math. J. 48 (2000), 531-551. MR 2001g:20050
  • 18. B. Sturmfels, Algorithms in invariant theory. Texts and Monographs in Symbolic Computation. Springer-Verlag, Vienna, 1993. MR 94m:13004
  • 19. Al. B. Zamolodchikov, On the thermodynamic Bethe ansatz equations for reflectionless $ADE$scattering theories, Phys. Lett. B 253 (1991), 391-394. MR 92a:81196
  • 20. A. Zelevinsky, Connected components of real double Bruhat cells, Intern. Math. Res. Notices 2000, No. 21, 1131-1153. MR 2001k:14094

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 14M99, 17B99

Retrieve articles in all journals with MSC (1991): 14M99, 17B99


Additional Information

Sergey Fomin
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: fomin@umich.edu

Andrei Zelevinsky
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115
Email: andrei@neu.edu

DOI: https://doi.org/10.1090/S0894-0347-01-00385-X
Keywords: Cluster algebra, exchange pattern, Laurent phenomenon
Received by editor(s): April 13, 2001
Received by editor(s) in revised form: October 26, 2001
Published electronically: December 28, 2001
Additional Notes: The authors were supported in part by NSF grants #DMS-0049063, #DMS-0070685 (S.F.), and #DMS-9971362 (A.Z.)
Dedicated: To the memory of Sergei Kerov
Article copyright: © Copyright 2001 by Sergey Fomin and Andrei Zelevinsky

American Mathematical Society